Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 471, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 27, 2012, 6:24 PM EDT for Clark County, Jefferson County, Scott County, Indiana; Trimble County, Kentucky. It was in force for 31 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2012, 6:24 PM EDT (22:24 UTC)
- Expired
- Jul 27, 2012, 6:55 PM EDT
- In force
- 31 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Clark County, IN, Jefferson County, IN, Scott County, IN, Trimble County, KY
The radar
The Louisville radar (KLVX), 85 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 6:27 PM EDT | TSTM WND DMG | Lexington, IN | TREE DOWN AT 5600 SPLIT STUMP ROAD IN LEXINGTON... IN. |
| Jul 27, 6:27 PM EDT | TSTM WND DMG | New Washington, IN | REPORT OF 8 INCH DIAMETER TREE LIMB ON HOUSE |
| Jul 27, 6:31 PM EDT | TSTM WND DMG | New Washington, IN | TREE LIMBS OF ABOUT A FOOT IN DIAMETER DOWN AND A ROOF CAME OFF OF A SHED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 2:43 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 863 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
469
WUUS53 KLMK 272224
SVRLMK
INC019-077-143-KYC223-272255-
/O.NEW.KLMK.SV.W.0471.120727T2224Z-120727T2255Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
624 PM EDT FRI JUL 27 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TRIMBLE COUNTY IN NORTH CENTRAL KENTUCKY...
NORTHEASTERN CLARK COUNTY IN SOUTH CENTRAL INDIANA...
SOUTHWESTERN JEFFERSON COUNTY IN SOUTH CENTRAL INDIANA...
SOUTHEASTERN SCOTT COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 655 PM EDT
* AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR NEW WASHINGTON...MOVING
EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
BEDFORD...
OTTO AND PAYNESVILLE...
WISES LANDING AND BETHLEHEM...
MOUNT PLEASANT...
PROVIDENCE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIDESPREAD WIND DAMAGE IS EXPECTED. WINDS MAY KNOCK DOWN TREES AND
POWER LINES...AND DAMAGE BUILDINGS AND HOMES. TAKE COVER NOW!
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3869 8528 3863 8522 3859 8521 3858 8520
3854 8523 3850 8527 3850 8534 3852 8542
3851 8547 3851 8570 3872 8564
TIME...MOT...LOC 2224Z 284DEG 30KT 3859 8555
WIND...HAIL 60MPH <.50IN
$$
JDG2 follow-up statements
661
WWUS53 KLMK 272235
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
635 PM EDT FRI JUL 27 2012
INC019-077-143-KYC223-272255-
/O.CON.KLMK.SV.W.0471.000000T0000Z-120727T2255Z/
SCOTT IN-JEFFERSON IN-CLARK IN-TRIMBLE KY-
635 PM EDT FRI JUL 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 655 PM EDT
FOR TRIMBLE...NORTHEASTERN CLARK...SOUTHWESTERN JEFFERSON AND
SOUTHEASTERN SCOTT COUNTIES...
AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OTTO...MOVING EAST AT
35 MPH.
AT 631 PM EDT...A STORM SPOTTER REPORTED WIND DAMAGE IN NEW
WASHINGTON WITH TREE LIMBS DOWN AND A ROOF SHED DAMAGED.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
BEDFORD...
MOUNT PLEASANT...
PROVIDENCE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIDESPREAD WIND DAMAGE IS EXPECTED. WINDS MAY KNOCK DOWN TREES AND
POWER LINES...AND DAMAGE BUILDINGS AND HOMES. TAKE COVER NOW!
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3869 8528 3863 8522 3859 8521 3858 8520
3854 8523 3850 8527 3850 8534 3852 8542
3851 8547 3851 8570 3872 8564
TIME...MOT...LOC 2233Z 284DEG 30KT 3857 8546
WIND...HAIL 60MPH <.50IN
$$
JDG616
WWUS53 KLMK 272244
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
644 PM EDT FRI JUL 27 2012
INC143-272253-
/O.CAN.KLMK.SV.W.0471.000000T0000Z-120727T2255Z/
SCOTT IN-
644 PM EDT FRI JUL 27 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCOTT COUNTY IS
CANCELLED...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
LAT...LON 3869 8528 3863 8522 3858 8520 3850 8527
3850 8533 3851 8537 3852 8538 3852 8542
3851 8547 3851 8556 3871 8546
TIME...MOT...LOC 2243Z 284DEG 30KT 3855 8536
$$
INC019-077-KYC223-272255-
/O.CON.KLMK.SV.W.0471.000000T0000Z-120727T2255Z/
JEFFERSON IN-CLARK IN-TRIMBLE KY-
644 PM EDT FRI JUL 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 655 PM EDT
FOR TRIMBLE...NORTHEASTERN CLARK AND SOUTHERN JEFFERSON COUNTIES...
AT 639 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WISES LANDING...MOVING
EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
BEDFORD...
PROVIDENCE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIDESPREAD WIND DAMAGE IS EXPECTED. WINDS MAY KNOCK DOWN TREES AND
POWER LINES...AND DAMAGE BUILDINGS AND HOMES. TAKE COVER NOW!
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3869 8528 3863 8522 3858 8520 3850 8527
3850 8533 3851 8537 3852 8538 3852 8542
3851 8547 3851 8556 3871 8546
TIME...MOT...LOC 2243Z 284DEG 30KT 3855 8536
WIND...HAIL 60MPH <.50IN
$$
JDGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 5:45 PM EDT, 39 minutes earlier.
Area forecast discussion, Jul 27, 5:45 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 545 PM EDT FRI JUL 27 2012 .Mesoscale Discussion... Issued at 545 PM EDT Fri Jul 27 2012 Convection is holding off for most of the region, as the show is being stolen by the north. Those storms are organizing into a nice line, with strong winds in an outflow boundary out ahead of the line. Had a report of an estimated 60 mph wind well out ahead of the storms in north Scott county. Have upped pops in the area of these storms and extrapolated out in time an east southeast movement through mid evening. May get some more storms across my southwest forecast area, but not as certain these will get here in time to be severe. May have to expand the watch into the northeast counties, in the Bluegrass over the next hour or so and possibly deeper into points east of Louisville. && .Short Term (Tonight through Saturday Night)... Issued at 250 PM EDT Fri Jul 27 2012 Upper trough has been moving steadily east southeast today, with a rough axis this hour from near KLOT to near KSTL. Storms have formed out ahead of this trough across central Indiana, also out ahead of a sharp dewpoint gradient along a cool front. Cumulus field over our region is limited to roughly along and east of I-65. Still given convergence along that sharp front moving into the region later this afternoon, expect isolated to scattered storms developing and pushing eastward. Limiting factor today compared to yesterday is the amount of precipitable water available. Freezing level and wet bulb zeroes are lower than at this time yesterday, so combining this information with drier air in the column should allow for larger hail to form today in addition to damaging winds. SPC mesonanalysis page indicates highest K indices in the area where the cumulus field has congested the most, just to our north. Given these threats, have gone ahead with a severe thunderstorm watch over the north. Should coverage become more widespread than current thinking, we can expand this watch farther south. Coverage should die down with loss of heating this evening. Have forecast dry after midnight. Rest of the period should be dry as well, as deeper moisture shifts away from the region in the wake of that upper trough's passage. Temperatures Saturday and Saturday night will be close to normal for late July. .Long Term (Sunday through Friday)... Issued at 255 PM EDT Fri Jul 27 2012 After a dry mostly sunny Sunday, an active NW flow with multiple shortwaves will dominate the pattern Mon/Tues with perhaps greater instability and a stronger shortwave signal forecast for Mon Night into early Tues. Looks like this leading wave will be just ahead of a sfc boundary according to the 12Z GFS/GFS ensembles. The front is a little less obvious in the 0Z ECMWF data. So after an early round of convection Tues, a consensus in model timing of the front suggests another round of convection developing late Tues just ahead of the front. After the front passes through the area or washes out Tues night/Wed, at least a couple of shortwaves look to remain in the flow for Thurs/Fri. The GFS is a bit more aggressive bringing down another sfc front for later in the week. Not real confident in this front quite yet, but will allow 20-40% POPs in the forecast for more diurnal based convection and the shortwave possibility which is more probable at this point. Temperatures in the long term period look to remain near normal or a tad above normal. High temps should top out in the upper 80s and lower 90s with lows in the upper 60s and lower 70s. && .Aviation (18Z TAF Issuance)... Issued at 115 PM EDT Fri Jul 27 2012 Atmosphere drier today than yesterday, but a vigorous upper trough is dropping in from southern Illinois/central Indiana this hour, and combined with good instability this afternoon should produce isolated to scattered storms mid afternoon to early evening. Because coverage is expected to be more scattered than yesterday, have gone with vicinity wording for now. Will update with tempo groups as pattern evolves. The stronger storms today will bring high wind gusts and large hail. While the storms may not go over the TAF sites, outflow from these storms could briefly change the wind direction at the terminals. Think coverage should stay north and east of KBWG. Dry air filtering in behind the cold front associated with the upper trough will bring an end to rain chances late this evening and should provide VFR conditions for the weekend. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Mesoscale........RJS Short Term.......RJS Long Term........AMS Aviation.........RJS
Hazardous weather outlook, Jul 27, 3:02 PM EDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 302 PM EDT FRI JUL 27 2012 INZ076>079-083-084-090>092-KYZ031>033-282215- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- HARRISON IN-FLOYD IN-CLARK IN-OLDHAM KY-TRIMBLE KY-HENRY KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...CORYDON...NEW ALBANY...JEFFERSONVILLE... LA GRANGE...BEDFORD...NEW CASTLE 302 PM EDT FRI JUL 27 2012 /202 PM CDT FRI JUL 27 2012/ ...SEVERE THUNDERSTORM WATCH 532 IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY THIS AFTERNOON AND THE REST OF CENTRAL KENTUCKY LATE THIS AFTERNOON AND INTO THE EVENING HOURS. A FEW OF THE THUNDERSTORMS COULD BE STRONG TO SEVERE WITH DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAINFALL...AND INTENSE CLOUD TO GROUND LIGHTNING. THE BEST CHANCE FOR SEVERE WEATHER WILL BE OVER SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE OFF AND ON MONDAY THROUGH THURSDAY AS A COUPLE OF UPPER LEVEL DISTURBANCES AND SURFACE FRONT CROSS THE REGION. THE MAIN THREATS WITH THESE STORMS WILL BE DANGEROUS LIGHTNING AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY WIND DAMAGE...STRONG WIND GUSTS...OR HAIL TO THE NATIONAL WEATHER SERVICE THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE) INZ089-KYZ023>030-034>043-045>049-053>057-061>067-070>078-081-082- 282215- PERRY IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY- HARDIN KY-BULLITT KY-JEFFERSON KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...TELL CITY...HAWESVILLE...HARDINSBURG... BRANDENBURG...BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...SHELBYVILLE... FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG... VERSAILLES...LEXINGTON...PARIS...CARLISLE...BARDSTOWN... SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER... HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND... MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON... COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 302 PM EDT FRI JUL 27 2012 /202 PM CDT FRI JUL 27 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY THIS AFTERNOON AND THE REST OF CENTRAL KENTUCKY LATE THIS AFTERNOON AND INTO THE EVENING HOURS. A FEW OF THE THUNDERSTORMS COULD BE STRONG TO SEVERE WITH DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAINFALL...AND INTENSE CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE OFF AND ON MONDAY THROUGH THURSDAY AS A COUPLE OF UPPER LEVEL DISTURBANCES AND SURFACE FRONT CROSS THE REGION. THE MAIN THREATS WITH THESE STORMS WILL BE DANGEROUS LIGHTNING AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY WIND DAMAGE...STRONG WIND GUSTS...OR HAIL TO THE NATIONAL WEATHER SERVICE THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE) RJS/AMS
In the hours before
Special weather statement, Jul 27, 5:13 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
513 PM EDT FRI JUL 27 2012
INC077-143-175-KYC223-272145-
SCOTT IN-WASHINGTON IN-JEFFERSON IN-TRIMBLE KY-
513 PM EDT FRI JUL 27 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE RAIN...
HALF INCH HAIL...AND 50 MPH WINDS...
AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
SEVERE THUNDERSTORM NEAR SEYMOUR...AND MOVING EAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...MODERATE RAIN WITH RAINFALL
RATES OF AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS
THAN THREE MILES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
MADISON...
DEPUTY...
WAKEFIELD...
MIDDLEFORK AND FIVE POINTS...
BELLEVIEW AND BRYANTSBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG
AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3891 8520 3869 8520 3874 8526 3873 8532
3869 8529 3872 8609 3879 8609 3877 8604
3876 8590 3873 8588 3874 8586 3881 8580
3883 8573 3882 8570 3883 8562 3885 8562
3886 8558 3892 8554
TIME...MOT...LOC 2113Z 278DEG 44KT 3889 8583
JDGLocal storm report, Jul 27, 5:44 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
544 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND GST 3 NNW NEW FRANKFORT 38.78N 85.73W
07/27/2012 E60 MPH SCOTT IN TRAINED SPOTTER
SPOTTER ESTIMATES WIND GUST OF 60 MPH... WIND GUST
DESTROYED ANEMOMETER
&&
EVENT NUMBER LMK1200964
ZTLSpecial weather statement, Jul 27, 5:55 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
555 PM EDT FRI JUL 27 2012
INC019-KYC103-185-223-272225-
CLARK IN-OLDHAM KY-TRIMBLE KY-HENRY KY-
555 PM EDT FRI JUL 27 2012
...STRONG THUNDERSTORM WITH 50 MPH WINDS...
AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
GUST FRONT PUSHING AHEAD OF A LINE OF STRONG THUNDERSTORMS NEAR
SCOTT COUNTY INDIANA AND JEFFERSON COUNTY INDIANA AND SLIDING
SOUTHEAST AT 30 MPH.
STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS
STORM.
* THIS STORM WILL ALSO IMPACT...
LA GRANGE...
NEW WASHINGTON...
OTTO AND WISES LANDING...
THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
19 AND 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG
AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.
&&
LAT...LON 3858 8520 3839 8530 3840 8571 3858 8581
3859 8521
TIME...MOT...LOC 2154Z 246DEG 48KT 3858 8563
JDGSpecial weather statement, Jul 27, 6:08 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
608 PM EDT FRI JUL 27 2012
INC019-KYC103-185-223-272225-
CLARK IN-OLDHAM KY-TRIMBLE KY-HENRY KY-
608 PM EDT FRI JUL 27 2012
...STRONG THUNDERSTORM WITH 50 MPH WINDS...
AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF SCOTTSBURG...AND MOVING
EAST AT 50 MPH.
STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS
STORM.
* THIS STORM WILL ALSO IMPACT...
LA GRANGE...
NEW WASHINGTON...
OTTO AND WISES LANDING...
THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS
22 AND 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG
AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.
&&
LAT...LON 3858 8520 3839 8530 3840 8571 3858 8581
3859 8521
TIME...MOT...LOC 2154Z 246DEG 48KT 3858 8563
JDGLocal storm report, Jul 27, 6:14 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
614 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TSTM WND GST DEPUTY 38.79N 85.65W
07/27/2012 E60 MPH JEFFERSON IN TRAINED SPOTTER
SPOTTER REPORTS LOTS OF LARGE TREE LIMBS DOWN
&&
EVENT NUMBER LMK1200965
LGSpecial weather statement, Jul 27, 6:19 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
619 PM EDT FRI JUL 27 2012
INC019-077-143-KYC223-272250-
SCOTT IN-JEFFERSON IN-CLARK IN-TRIMBLE KY-
619 PM EDT FRI JUL 27 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE
RAIN...AND 40 MPH WINDS...
AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF SCOTTSBURG...AND MOVING EAST AT
40 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
BEDFORD...
SCOTTSBURG...
MADISON...
SALUDA AND CHELSEA...
TROUT...
MOUNT PLEASANT AND MILTON...
MONITOR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3876 8520 3869 8520 3869 8521 3874 8526
3873 8532 3863 8522 3861 8521 3859 8521
3859 8580 3877 8580
TIME...MOT...LOC 2218Z 280DEG 36KT 3867 8558
JDGThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 9:22 PM EDT | Special Weather Statement | LMK | Crawford | 28 min |
| Jul 26, 9:51 PM EDT | Special Weather Statement | LMK | Floyd | 29 min |
| Jul 27, 5:13 PM EDT | Special Weather Statement | LMK | Jefferson | 32 min |
| Jul 27, 5:27 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Scott | 28 min |
| Jul 27, 5:33 PM EDT | Severe Thunderstorm Warning | LMK | Scott, Washington | 32 min |
| Jul 27, 5:41 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Jefferson, Scott | 29 min |
| Jul 27, 5:45 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Washington | 30 min |
| Jul 27, 5:51 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 29 min |
| Jul 27, 5:55 PM EDT | Special Weather Statement | LMK | Clark | 30 min |
| Jul 27, 6:08 PM EDT | Special Weather Statement | LMK | Clark | 17 min |
| Jul 27, 6:19 PM EDT | Special Weather Statement | LMK | Scott | 31 min |
| Jul 27, 6:29 PM EDT | Special Weather Statement | LMK | Clark, Floyd | 31 min |
| Jul 27, 6:31 PM EDT | Special Weather Statement | LMK | Clark, Floyd | 29 min |
| Jul 27, 6:38 PM EDT | Severe Thunderstorm Warning | LMK | Clark | 27 min |
| Jul 27, 7:07 PM EDT | Severe Thunderstorm Warning | LMK | Orange, Washington | 33 min |
| Jul 27, 7:11 PM EDT | Severe Thunderstorm Warning | LMK | Clark | 29 min |
| Jul 27, 7:42 PM EDT | Severe Thunderstorm Warning | LMK | Washington | 22 min |
| Jul 27, 7:47 PM EDT | Special Weather Statement | LMK | Dubois | 28 min |
| Jul 26, 8:33 PM EDT | Special Weather Statement | LMK | Larue, Marion | 62 min |
| Jul 26, 9:02 PM EDT | Special Weather Statement | LMK | Boyle, Casey, Lincoln | 58 min |
| Jul 26, 9:14 PM EDT | Special Weather Statement | LMK | Grayson | 46 min |
| Jul 26, 9:29 PM EDT | Special Weather Statement | LMK | Hardin, Larue, Nelson | 61 min |
| Jul 26, 9:35 PM EDT | Special Weather Statement | LMK | Nicholas | 20 min |
| Jul 26, 10:03 PM EDT | Special Weather Statement | LMK | Butler, Grayson, Ohio | 27 min |
| Jul 26, 10:07 PM EDT | Severe Thunderstorm Warning | LMK | Larue, Marion, Nelson, Washington | 28 min |
| Jul 26, 10:17 PM EDT | Special Weather Statement | LMK | Hart | 28 min |
| Jul 26, 10:29 PM EDT | Special Weather Statement | LMK | Spencer | 31 min |
| Jul 26, 10:36 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Marion, Taylor | 9 min |
| Jul 26, 10:38 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Spencer | 27 min |
| Jul 26, 10:45 PM EDT | Special Weather Statement | LMK | Edmonson, Green, Hart | 30 min |
| Jul 26, 10:52 PM EDT | Special Weather Statement | LMK | Franklin, Shelby, Spencer | 28 min |
| Jul 26, 10:53 PM EDT | Severe Thunderstorm Warning | LMK | Green, Hart, Larue, Marion, Taylor | 20 min |
| Jul 26, 11:00 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Shelby, Woodford | 30 min |
| Jul 26, 11:14 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Fayette, Franklin, Scott, Woodford | 31 min |
| Jul 26, 11:32 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Harrison, Scott, Woodford | 28 min |
| Jul 26, 11:50 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Harrison, Nicholas | 30 min |
| Jul 27, 12:13 AM EDT | Special Weather Statement | LMK | Washington | 32 min |
| Jul 27, 12:19 AM EDT | Special Weather Statement | LMK | Nicholas | 16 min |
| Jul 27, 6:53 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Shelby | 32 min |
| Jul 27, 6:59 PM EDT | Severe Thunderstorm Warning | LMK | Harrison, Nicholas | 31 min |
| Jul 27, 7:29 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Scott, Woodford | 31 min |
| Jul 27, 7:42 PM EDT | Special Weather Statement | LMK | Nicholas | 33 min |
| Jul 27, 7:53 PM EDT | Severe Thunderstorm Warning | LMK | Shelby | 32 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.